• eweneek's Avatar

    eweneek asked a questionBreast Cancer

    Has anyone else developed symptoms of myalgic encephalomyelitis following cancer and chemo treatment?

    15 answers
    • BarbarainBham's Avatar
      BarbarainBham

      Amgellinda, it sounds like you've had a lot to deal with. If your oncologist won't work with you, ask your Primary Care Physician to help. (Try to change oncologists.) Has anybody told you there are places to get free drugs? Even large chain grocery stores give certain prescription drugs free if you buy groceries there. Ask their pharmacy for a list of free prescription drugs, and ask your doctor to try to prescribe from their list. (They might have their drug lists online.)

      Try needymeds.com to apply for free drugs by mail. Each drug manufacturer usually has a medicine assistance program for low-income patients. Also the American Cancer Society 1-800 phone number can give you information about applying for financial help for almost anything. I assume you've applied for Medicaid, Food Stamps, and Social Security Disability. Vitamin D is free if you sit in the sun with your skin (arms and legs) exposed at least 3 times a week for 30 minutes.

      If your doctor, hospital, or clinic has a Social Worker, please talk to them and ask for any information they have to guide you. Call your church or a neighborhood church and ask if they can assist your family, even if it's just assistance filing applications or advising you. Best wishes to you.

      over 1 year ago
    • katiefnp's Avatar
      katiefnp

      Dear Eweneek: I just read your post about ME. I seriously think you are onto something. I had a CT chest, abdomen, pelvis with contrast this Tuesday, then a bone scan two days later. Thankfully, my dear sister and friend, respectively, brought me. I only live 4.5 miles from this hospital, but ever since having Triple Negative Breast Cancer (TNBC)in 2013 and a horrible recurrence of TNBC (both IIIb) in 2015, as well as advanced basal cell that cropped up on my head, the size of my palm, thus requiring MOHS and a skin graft from my thigh in 2014, I am afraid to drive. I had my first grand mal seizure in 2015. Thankfully, no more. I am in CONSTANT pain. I accidentally ran across an article about ME tonight and a tear ran down my face when it stated that some suffered can't bare to bu upright. I can only be upright for so long. I have been almost unable to move for the past day and a half post CT and bone graft. I used to be a very hard-working woman who LOVED my work in health care. Now, I feel doomed to an early grave. Constantly fearing that my LTD is going to stop paying me since pain and fatigue aren't objective. I need that money to pay my rent and utilities of $1,400 rent $200-600 utilities per month. I can't get a cheaper apt. The cost of living in the North East is cost-prohibitive, especially if you don't have a spouse or roommate to share the burden. A once happy, fulfilling, non-needy, mostly carefree existence is now a sufferable, frightening, enormously depressing, dependent on others: Doctors to fill out forms that they don't want to, "I'm an oncologist, why do you give me forms about how much weight you can lift, how long you can stand or walk? I'm not that kind of Doctor!" At the mercy of Doctors that don't want to take time out for you, now that your acute treatment of chemo and surgery is done.
      There seems no CARING place to receive the extremely important and necessary ONCOLOGY follow-up care, rather, CONTINUING CARE, we so desperately need.
      Sorry this post is so long. I truly want to personally thank you, eweneek, for having posted your question. You portray yourself as a very together, educated, wise person searching for answers.

      9 days ago
    • katiefnp's Avatar
      katiefnp

      Dear Angellinda: it takes ALOT for me to say "my heart broke", but that is just how I felt as your fellow human, fellow what nexter, fellow Triple Negative diagnosed woman. I am sorry for your troubles, difficulty. I honestly wish I could take your hurt and pain away. You are a good person.
      (Barbarian Bahm is always so supportive, to give good, reliable suggestions. Thank you.)
      I offer my hand to you, to hold in technology space, whenever you need me. Yes, it sometimes feels we have been tortured and left to die. There is so much suffering in the world right now. Please know you're not forgotten. Peace and God be with you.
      It's been four and a half years now, for me, being in this hellish place. Bed bound usually 21-23 hours a day in very, very serious, unbelievable pain that is just on the cusp of tolerable, highest regard and thanks to my gifted and kind pain Dr. I don't know your daily quality of life existence, but 2009-now is an eight year span you've been living with having been a TNBC survivor. That says
      a tremendous amount for your will to live. I give you a standing ovation for that. I'm only half as far as you, and honestly don't know if I'm going to wake up the next morning. Thank you for sharing.

      9 days ago
  • eweneek's Avatar
  • eweneek's Avatar

    eweneek started following

    User: geekling

  • eweneek's Avatar
  • eweneek's Avatar

    eweneek asked a questionBreast Cancer

    Can anyone share an experience with superior vena cava thrombosis - a blood clot forming around access port used for chemotherapy?

    • ticklingcancer's Avatar
      ticklingcancer

      I did not personally run into any problems with my port. Is this something the Dr's feel will resolve itself with the injections?

      about 5 years ago
    • eweneek's Avatar
      eweneek

      I am told the prognosis would have been better if I had received treatment right away. As it is, the clot has completely closed off the large vein above my heart, has calcified, and has begun invading my jugular veins. I have developed what they call collateral veins which have become very prominent in my neck, chest and upper arms. They developed to help drain the blood that backs up in the upper body. The vasulcar surgeon who started the lovanox treatments is hopeful that my body will continue to develop these collateral veins and believes there is a chance of the vena cava possibly recanulizing. I have been doing the shots for almost a week and can already see a significant improvement in the swelling. I believe the other symptoms will eventually resolve as well. I really want everyone who has a port to be aware of the symptoms so they can get the proper treatment right away. I had not expected a problem with my port because there were no symptoms at the port site itself and it continued to function just fine.

      about 5 years ago
    • syl1963's Avatar
      syl1963

      I have breast cancer diagnosed a month ago and had blood clot in my lung.
      I'm taking levanox and coumadin and now my double mastectomy is delayed.
      Can you tell me better about your experience because I'm scared to death.
      Thanks
      Sylvia

      almost 4 years ago
  • eweneek's Avatar

    eweneek shared an experience

    Side Effects (thrombosis - superior vena cava syndrome): A couple months after completing treatment, I developed swelling in my neck and eventually my face and entire upper body. I also experienced shortness of breath, visual disturbances, vertigo, throbbing in my head and neck, all exacerbated by bending over. I found it difficult to breathe when lying supine, so I started sleeping in a recliner. I visited several doctors over the next three months, but none could come up with an answer. At one point, the sympoms were so severe, I went to urgent care where the PA consulted a radiologist who said the symptoms indicate a blood clot in the large vein above my heart. A CT confirmed a blood clot in the superior vena cava which the radiologist described as being "as long as a hot dog and as big around as a Twinkie." The clot had formed around the access port used for chemotherapy. The radiologist wanted to do a cath procedure to disolve the clot, but the ER doctor and the hospitalist convinced me that was too dangerous. I was admitted with IV heparin and went home on Coumadin. I was hospitalized two more times with the Coumadin level being raised each time and adding once-a-day Lovanox shots to my tummy. The clot continued to grow and invaded my jugular veins and the symptoms intensified. None of my doctors knew what to do and a couple days ago I was finally referred to a well-respected vascular surgeon in another city. He seemed to be much more knowledgable about this phenomenon. He said this type of clot does not respond well to Coumadin and that the amount I was taking is very risky for intracranial bleeding. I am now taking the Lovanox shots every twelve hours. My symptoms have improved slightly. Although I completed treatment with no evidence of disease, the vascular surgeon recommends a PET scan, because, in his experience, this type of clot often indicates active cancer.